Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 131, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2022, 11:24 AM MST for Mohave County, Arizona. It was in force for 30 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2022, 11:24 AM MST (18:24 UTC)
- Expired
- Aug 11, 2022, 5:45 PM MST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 63 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:18 PM MST | FLASH FLOOD | 10 Ene Chloride, AZ | FLOOD CONTROL WEBCAM SHOWS FLOODING AT VOCK CANYON AT STOCKTON HILL ROAD. |
| Aug 10, 12:56 PM MST | FLASH FLOOD | Dolan Springs, AZ | DOLAN SPRINGS FIRE REPORTED 6 INCHES OF WATER FLOWING OVER PIERCE FERRY ROAD NEAR THE FIRE STATION. LOTS OF ROCK AND DEBRIS IN THE ROAD. |
| Aug 11, 1:40 PM MST | FLASH FLOOD | 9 Ne Dolan Springs, AZ | NORTH PIERCE FERRY ROAD IS CLOSED FROM MILE MARKER 15 TO MILE MARKER 40 DUE TO FLOODING. AT 1340 PDT THE ARCHIBALD WASH FLOOD CONTROL WEBCAM SHOWED WATER FLOWING ACROSS PIERCE FERRY ROAD AT ARCHIBALD WASH. |
| Aug 11, 1:50 PM MST | FLASH FLOOD | 13 Ne Dolan Springs, AZ | NORTH STOCKTON HILL ROAD IS CLOSED FROM MILE MARKER 36 TO THE NORTHERN TERMINUS OF NORTH STOCKTON HILL ROAD DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WGUS55 KVEF 101824
FFWVEF
AZC015-102115-
/O.NEW.KVEF.FF.W.0131.220810T1824Z-220810T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1124 AM PDT Wed Aug 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
The Flag Burn Scar in...
Southern Mohave County in northwestern Arizona...
* Until 215 PM MST.
* At 1124 AM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing between 1 and 1.5 inches of rain have
fallen so far just to the north and east of Pine Lake and Hualapai
Mountain Park. Additional rainfall amounts of at least 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding.
* Some locations that will experience flash flooding include...
Dw Ranch Road, Blake Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3519 11392 3519 11390 3518 11380 3515 11375
3504 11372 3496 11377 3496 11387 3502 11397
3515 11399
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA7 follow-up statements
321
WGUS75 KVEF 101949
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1249 PM PDT Wed Aug 10 2022
AZC015-102115-
/O.CON.KVEF.FF.W.0131.000000T0000Z-220810T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1249 PM MST Wed Aug 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MST THIS
AFTERNOON FOR SOUTHERN MOHAVE COUNTY...
At 1249 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms produced between 1 and 2 inches of rain just to the
north and east of Pine Lake and Hualapai Mountain Park before noon.
Rainfall has since diminished over the warned area. Flash flooding
is ongoing over the north and northeast portions of Hualapai
Mountain which drain across DW Ranch and Blake Ranch roads.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding.
Some locations that will experience flash flooding include...
Dw Ranch Road and Blake Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3519 11392 3519 11390 3518 11380 3515 11375
3504 11372 3496 11377 3496 11387 3502 11397
3515 11399
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA534
WGUS75 KVEF 102106
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
206 PM PDT Wed Aug 10 2022
AZC015-102116-
/O.EXP.KVEF.FF.W.0131.000000T0000Z-220810T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
206 PM MST Wed Aug 10 2022
...FLASH FLOOD WARNING FOR THE FLAG BURN SCAR WILL EXPIRE AT 215 PM
MST THIS AFTERNOON FOR SOUTHERN MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MST Thursday for
portions of northwest Arizona, southeast California and Nevada.
LAT...LON 3519 11392 3519 11390 3518 11380 3515 11375
3504 11372 3496 11377 3496 11387 3502 11397
3515 11399
$$
CM639
WGUS45 KVEF 112045
FFWVEF
AZC015-112345-
/O.NEW.KVEF.FF.W.0131.220811T2045Z-220811T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
145 PM PDT Thu Aug 11 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 445 PM MST.
* At 145 PM MST, Doppler radar indicated thunderstorms producing
heavy rain and flooding in the Dolan Springs area near Archibald
Wash. the warned area. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Dolan Springs, Pierce Ferry And Antares Roads, Packsaddle
Campground, Windy Point Campground and Chloride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3545 11398 3531 11425 3568 11450 3589 11443
3588 11409
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TB3747
RWUS32 KVEF 112137
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
237 PM PDT Thu Aug 11 2022
AZC015-112345-
/O.CON.KVEF.FF.W.0131.000000T0000Z-220811T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
237 PM MST Thu Aug 11 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 237 PM MST, Doppler radar and automated rain gauges indicated
continued thunderstorms producing flash flooding. Reports of
flooding at Archibald Wash and Pierce Ferry Road have occurred in
the last hour. Between 1 and 1.5 inches of rain have fallen per area
observations. As thunderstorms continue to develop and remain almost
stationary, worsening flash flooding is expected in these areas.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Dolan Springs, Pierce Ferry And Antares Roads, Packsaddle
Campground, Windy Point Campground and Chloride.
This activity is producing very heavy rainfall and likely very fast
flowing water over some roadways. Additionally, frequent cloud to
ground lightning is occurring with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3545 11398 3531 11425 3568 11450 3589 11443
3588 11409
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TB3537
RWUS32 KVEF 112307
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
407 PM PDT Thu Aug 11 2022
AZC015-112345-
/O.CON.KVEF.FF.W.0131.000000T0000Z-220811T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
407 PM MST Thu Aug 11 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 407 PM MST, While most of the heavy rainfall has ended,
significant runoff is occurring at the Archibald Wash and likely
many other washes in the Dolan Springs area. Several cars are
stranded due to flowing water over Pierce Ferry Road.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Dolan Springs, Pierce Ferry And Antares Roads, Packsaddle
Campground, Windy Point Campground and Chloride.
Flood control webcam footage showed significant flowing water
resulting in stranded cars on Pierce Ferry Road. This runoff is
expected to continue through the next hour. Please avoid Pierce
Ferry Road and heed road closure signs as it will protect your life.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3545 11398 3531 11425 3568 11450 3589 11443
3588 11409
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TB3948
WGUS45 KVEF 112332
FFWVEF
AZC015-120045-
/O.EXT.KVEF.FF.W.0131.000000T0000Z-220812T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
432 PM PDT Thu Aug 11 2022
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 545 PM MST.
* At 432 PM MST, Runoff from earlier thunderstorms in the area
continues to pose a threat to life and property, especially at
Archibald Wash over Pierce Ferry Road where cars continue to be
stranded. Several other washes in the warned area are likely
seeing flooding impacts as 1 to 2 inches of rainfall occurred in
this area over the last several hours.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Area observations and Flood Control Webcams
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Dolan Springs, Pierce Ferry And Antares Roads, Packsaddle
Campground, Windy Point Campground and Chloride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3545 11398 3531 11425 3568 11450 3589 11443
3588 11409
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TB3807
WGUS75 KVEF 120036
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
536 PM PDT Thu Aug 11 2022
AZC015-120046-
/O.EXP.KVEF.FF.W.0131.000000T0000Z-220812T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
536 PM MST Thu Aug 11 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR
WEST CENTRAL MOHAVE COUNTY...
Heavy rain has ended in the Archibald Wash, and new flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3545 11398 3531 11425 3568 11450 3589 11443
3588 11409
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 10:41 AM MST, 43 minutes earlier.
Area forecast discussion, Aug 10, 10:41 AM MST, 43 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1041 AM PDT Wed Aug 10 2022 .SYNOPSIS...Another afternoon of thunderstorms expected today across the eastern half of the area, with more isolated coverage in our western locations. Heavy rain and flash flooding are the main concerns. Storm chances and near-to-below normal temperatures stick around into next week. && .UPDATE...Mesoanalysis through the morning showed highly anomalous moisture with an inch of higher PWATS and dewpoints over 60F in place over much of southern Nevada through the Colorado River Valley into western Arizona. In fact, the 12Z VEF sounding had recording breaking PWATs of 1.7 inches (with the previously highest recorded PWAT for today being 1.54 inches. Satelite imagery showed an area of clouds associated with weak MCV lifting north into central Nevada. By late morning, much of the region has at least some sun to help heat the low levels. With a juicy atmosphere and surface based CAPEs uncapped with values over 1000 J/Kg, we already have isolated thunderstorms developing in the mountain area of Clark, Lincoln, and Mohave County. High rain rates were already reported with these storms. Expectations for today have not changed much since the previous forecast. Expecting convection late this morning through the afternoon before diminishing this evening. Given the amount of moisture, any storms will contain high rain rates and could lead to flash flooding. The most widespread thunderstorm activity will be in Lincoln, Clark, and Mohave counties this afternoon, thus the flash flooding risk will be highest in these areas. Tall thunderstorms with an uncapped atmosphere and progged ML CAPE to be uncapped with values 1000-2000 J/Kg this afternoon could lead to wet microbursts and strong winds. However, there is limited shear and DCAPE, so the threat for widespread severe hail and winds is low. Made no changes to the Flash Flood Watch that continues through this evening for much of southern Nevada, western Arizona, and eastern San Bernardino. --Nickerson-- && .PREVIOUS DISCUSSION...203 AM PDT Wed Aug 10 2022 .SHORT TERM...Today and Thursday. Overnight radar and satellite analysis shows scattered light showers and a few thunderstorms across our central and northeastern zones. These are likely being forced by remnant mesoscale perturbations produced by yesterday's convection. This activity should continue to drift northward with the mean upper-level flow, so a brief shower or storm will be possible, mainly in our Nevada zones, through the early morning. The main thunderstorm activity will be this afternoon and evening, across many of the same areas that were impacted yesterday. As a result, the Flash Flood Watch was extended through midnight tonight. The upper-level support for today is expected to arrive in the form of an MCV produced by the ongoing convection in southern Arizona. Not sure that guidance has a good grasp on this feature yet, it looks like it'll arrive this afternoon or evening, providing lift for thunderstorm development in additional to the usual orographic component. Thus, scattered to widespread storms are forecast this afternoon, primarily across Clark, Mohave, Lincoln, and northeastern San Bernardino Counties. Primary concerns are heavy rain and flash flooding, especially with PWATs of 1.5+ inches. However, gusty outflow winds and frequent lightning will also be possible. Thunderstorm activity should begin to wane in the evening hours. Looking ahead to tomorrow, it's basically rinse and repeat. Deep moisture stays in place and there remains no sign of larger-scale features in the flow, so thunderstorm coverage will continue to rely on mesoscale triggers from the previous day's convection. Heavy rain and flash flooding potential will persist, primarily in Mohave, Clark, and Lincoln Counties, but uncertainty remains in the magnitude of these threats due to the aforementioned setup. .LONG TERM...Friday through next week. There is no sign of a pattern change in the extended forecast. Ensemble guidance continues to show a dominant 500mb high over the Four Corners/Southern Rockies region. This keeps us under south- southeasterly flow which supplies the monsoon moisture. GFS and ECMWF ensemble means show PWATs at or above 1.25" through next week. Thus, above-normal rain chances and seasonal temperatures are expected to persist through the period. && .AVIATION...For Harry Reid...A moist southeasterly flow will continue to bring abundant cloud cover across southern Nevada. Easterly winds will diminish, becoming light and variable. SCT-BKN clouds 15-20k feet lowering to 10-15k feet this afternoon. Thunderstorm chances increase this afternoon with storm motion from the southeast to the northwest. Possible impacts include brief heavy rain, gusty outflow winds, and lightning. Storms are expected to dissipate by sunset. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms are expected to develop this afternoon in the Las Vegas Valley and in the Colorado River Valley impacting TAF sites with brief heavy rain, gusty outflow winds, and dangerous lightning. Storm movement today will be towards the north-northwest. Cloud bases 10-12 kft MSL. Low storm chances at KBIH and KDAG today but an isolated cell or two developing is not out of the question. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:11 PM MST | Dust Storm Warning | VEF | Mohave | 64 min |
| Aug 9, 5:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Aug 9, 5:47 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 9, 5:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 6:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Aug 10, 11:51 AM MST | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 12:32 PM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 12:39 PM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 1:38 PM MST | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 1:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 4:05 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 10, 4:38 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.